Hail, Ector
- When
- June 13, 3:45 PM CST to 3:46 PM CST
- Where
- Ector County, 1.15 mi NNE of West Odessa
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.845, -102.492
Severe weather developed on this day across portions of southwest Texas as abundant moisture resided over the region and a mid-level shortwave trough moved overhead. This feature arrived during the peak heating hours of the day resulting in numerous storms developing.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Severe weather developed on this day across portions of southwest Texas as abundant moisture resided over the region and a mid-level shortwave trough moved overhead. This feature arrived during the peak heating hours of the day resulting in numerous storms developing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 13, 2:24 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 PM CDT SAT JUN 13 2009 .UPDATE... UPDATE TO INCLUDE TORNADO WATCH 398 FOR SCURRY AND MITCHELL COUNTIES UNTIL 11 PM CDT. && .DISCUSSION... VERY UNSTABLE ATMOSPHERE RESULTING IN SCATTERED CONVECTION ACROSS SOUTHWEST TEXAS...WHILE CONVECTION WAS DEVELOPING ALONG A FRONTAL BOUNDARY OVER THE WESTERN LOW ROLLING PLAINS WHERE VERTICAL AND DIRECTIONAL 0 TO 6 KM BULK SHEAR WAS BETTER. EXPECT CONVECTION TO CONTINUE TO DEVELOP AND BECOME MORE WIDESPREAD...ESPECIALLY SINCE THERE IS SOME HINT OF AT LEAST A SHORTWAVE TROUGH IN WATER VAPOR IMAGERY IMPINGING UPON THE CWA IN SOUTHWEST FLOW ALOFT. 67 && .PREV DISCUSSION... /ISSUED 243 PM CDT SAT JUN 13 2009/ DISCUSSION... SOUTHWESTERLY FLOW ALOFT WILL PREVAIL THE NEXT SEVERAL DAYS WITH AN OSCILLATING DRYLINE IN PLACE. VERY INTENSE DAYTIME HEATING ALONG WITH WEAK DISTURBANCES IN THE FLOW SHOULD HELP IGNITE ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH TUESDAY ACROSS MAINLY WEST TEXAS. A FEW STORMS COULD BE SEVERE GIVEN CAPE VALES IN EXCESS OF 1000 J/KG WITH MARGINAL SHEAR VALES OF 20 TO 30 KNOTS. BEYOND TUESDAY KEPT THE FORECAST DRY FOR NOW AS THE GFS BUILDS AN UPPER RIDGE WESTWARD OVER THE FORECAST AREA. THE ECMWF KEEPS THE RIDGE ACROSS THE LOWER MISSISSIPPI VALLEY AND CONTINUES TO GENERATE CONVECTION NEAR THE DRYLINE. THE GFS ENSEMBLES DO NOT SUPPORT THE ECMWF AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 98 70 98 / 30 30 30 20 CARLSBAD NM 66 98 65 100 / 10 20 20 10 DRYDEN TX 74 99 72 100 / 20 10 20 20 FORT STOCKTON TX 73 100 71 99 / 30 30 20 20 GUADALUPE PASS TX 64 88 66 96 / 20 20 20 10 HOBBS NM 67 98 65 100 / 20 30 30 20 MARFA TX 60 90 57 94 / 30 30 20 20 MIDLAND INTL AIRPORT TX 72 98 70 100 / 30 30 30 20 ODESSA TX 72 98 70 100 / 30 30 30 20 WINK TX 72 100 71 104 / 20 30 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 PM CDT SAT JUN 13 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 339 PM CDT SAT JUN 13 2009 /239 PM MDT SAT JUN 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND EAST OF A PRESIDIO TO PECOS TO SEMINOLE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THE STRONGER STORMS THAT DEVELOP...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT OVER THE NORTHEASTERN COUNTY WARNING AREA. A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT FOR SCURRY AND MITCHELL COUNTIES. IN ADDITION...HIGH TEMPERATURES OF 100-105 WARRANT CAUTION FOR THOSE OUTSIDE FOR AN EXTENDED PERIODS OF TIME. WEAR LIGHT COLORED CLOTHES AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY AND MONDAY...MAINLY EAST OF A HOBBS TO CRANE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS RECOMMENDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 PM CDT SAT JUN 13 2009 TXZ068-069-075-132115- CRANE-PECOS-UPTON- 318 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS...SOUTHERN CRANE AND WEST CENTRAL UPTON COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF IMPERIAL AT 318 PM CDT...MOVING NORTHEAST AT 15 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTH CENTRAL PECOS...SOUTHERN CRANE AND WEST CENTRAL UPTON COUNTIES...INCLUDING THE CITY OF CRANE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 PM CDT SAT JUN 13 2009 TXZ058-132115- REEVES COUNTY AND UPPER TRANS PECOS- 325 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL REEVES COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF TOYAH LAKE AT 325 PM CDT...MOVING NORTH AT 25 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EAST CENTRAL REEVES COUNTY...INCLUDING THE CITY OF PECOS... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 401 PM CDT SAT JUN 13 2009 TXZ058-074-132130- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 401 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS AND SOUTHWESTERN REEVES COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF TOYAVALE AT 400 PM CDT...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING RAPIDLY OVER JEFF DAVIS AND REEVES COUNTY. GUSTY WINDS OVER 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH ALL OF THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 429 PM CDT SAT JUN 13 2009 TXZ058-067-075-132200- WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 429 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL REEVES...NORTH CENTRAL PECOS AND SOUTHEASTERN WARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER COYANOSA AT 428 PM CDT...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING OVER EASTERN REEVES COUNTY...MOVING NORTHEAST AT 25 MPH. GUSTY WINDS OVER 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH ALL OF THESE STORMS.
The Midland/Odessa radar (KMAF), 31 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
There were no damage reports with this gust.
Although damage was not reported with this wind gust, blowing dust resulted in reduced visibilities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181840, 181838, 181841, 181847, 181843, 181849, 181854.